Texas, 2022

Wildfire in Texas, August 10, 2022

August 10, 2022 · NWS CRP · 1 event in 1 county or zone

Very dry and hot conditions continue through the early part of the month. The Sarco fire burned 515 acres in southern Goliad County on the 10th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Very dry and hot conditions continue through the early part of the month. The Sarco fire burned 515 acres in southern Goliad County on the 10th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 10, 11:46 AM CST, 14 minutes earlier.

Area forecast discussion, Aug 10, 11:46 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1246 PM CDT Wed Aug 10 2022

...New AVIATION...

.SHORT TERM...
(Today through Thursday) Issued at 336 AM CDT Wed Aug 10 2022

High pressure aloft will keep most of S TX dry today. However,
sufficient moisture remains in place for isolated showers and
thunderstorms along the sea breeze. The high pressure will also lead
to another hot and humid day with heat indices ranging from 105 to
109 this afternoon. A few locations may briefly reach around 110.

Moisture will increase tonight as the high pressure aloft begins to
shift west of the area. PWATs between 2 to 2.3 inches are progged to
spread southwestward across S TX late tonight through Thursday as a
short wave tracks southwest around the eastern periphery of the
high. The GFS is more pronounced with this feature than other
models. However, models are in fair agreement with bringing
convection toward the north and northeastern portions of the CWA
early Thursday morning along a weak boundary and morphing into a
coastal trough. In addition, models show the environment to be
weakly to moderately unstable, mainly across the Coastal Bend and
Victoria Crossroads. The combination of these features, along with
diffluence aloft and low level moisture convergence with the coastal
trough, will be conducive for convective development, especially
across the northern and eastern portions of S TX on Thursday.

With the increase in convection, temperatures will be cooler
Thursday. Heat indices may still reach 105 to 109 Thursday
afternoon, but will be spotty and brief.

Latest tide levels at Aransas Pass are around 1.4ft MSL and are
expected to be around 1.5ft MSL through approximately 9 AM CDT.
Although the PETSS shows tide levels at Aransas Pass slightly
decreasing Thursday, they will continue to run around 0.75ft above
normal. With a full moon tonight and tides running slightly above
normal, minor coastal flooding can not be ruled out Thursday morning
during high tide.

&&

.LONG TERM...
(Thursday night through Tuesday) Issued at 336 AM CDT Wed Aug 10
2022

The GFS/ECMWF predict an inverted upper trough to position over the
northwestern Gulf of Mexico Friday, and over the CWA Saturday, along
with above normal PWAT values. Expect copious moisture to contribute
to isolated/scattered convection over the CWA Friday, with
additional activity Saturday owing to greater upper forcing/
moisture. The GFS is predicted to move the upper trough westward at
a faster rate than the ECMWF Sunday, yet both solutions maintain
moist conditions over the CWA and thus expect additional
isolated/scattered convection. The GFS and ECMWF diverge with
respect to the 500mb heights Monday, with the GFS more aggressive
with building the ridge/drying over the CWA which suggests no
significant precipitation owing to limited moisture, while the ECMWF
retains moist conditions. Will compromise with isolated convection
along the sea breeze. No significant precipitation expected Tuesday,
as the GFS/ECMWF are consistent with the CWA under the influence of
the upper ridge/below normal PWAT values. PETSS output suggests that
coastal flooding not anticipated at least Friday through Sunday.
WaveWatch output maintain swell periods below 8s at least through
Monday, and thus no elevated rip current risk. Maximum Heat Index
values around 105F Friday through Monday, yet increasing to 105-109F
Tuesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Wed Aug 10 2022

VFR conditions across sites currently is mainly expected to
prevail throughout the TAF period. Light and variable winds early
in the afternoon will gust up to around 20-25 kts from the
southeast with the seabreeze later this afternoon but will
diminish during the evening hours. Isolated showers and
thunderstorms are possible this afternoon from the Coastal Bend to
the Victoria Crossroads but the best chances will be at VCT.
VSBY's could be reduced briefly in and around storms to MVFR
conditions. Expecting settled conditions overnight with isolated
thunderstorms again tomorrow morning mainly across the Victoria
Crossroads. Storm coverage is expected to become scattered
tomorrow afternoon across most of South Texas but will include in
the next TAF cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  95  76  92 /  10  30  20  40
Victoria          76  93  75  91 /  20  60  30  50
Laredo            78 101  79 100 /   0  20  20  30
Alice             74  98  74  97 /   0  30  20  40
Rockport          81  94  80  92 /  20  40  30  40
Cotulla           77 101  79 101 /  10  30  30  30
Kingsville        76  98  76  95 /   0  30  10  40
Navy Corpus       81  90  81  89 /  10  30  20  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...TE
LONG TERM....WC
AVIATION...BF/80
Hazardous weather outlook, Aug 10, 4:16 AM CST, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
516 AM CDT Wed Aug 10 2022

TXZ229>234-239>247-342>347-442-443-447-111030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
516 AM CDT Wed Aug 10 2022

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...Today and tonight.

Maximum Heat Index values 105 to 109 degrees with a few locations
reaching 110 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Maximum Heat Index values 105 to 109 degrees Thursday and Tuesday.

Isolated to scattered thunderstorms are expected Thursday through
Sunday over South Texas. Isolated thunderstorms Monday over the
Coastal Plains.

Minor coastal flooding possible Thursday near the times of high tide.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ231-232-236-237-250-255-270-275-111030-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
516 AM CDT Wed Aug 10 2022

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and tonight.

Isolated thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated to scattered thunderstorms Thursday through Sunday.
Isolated thunderstorms Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

81/87

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Goliad

When
August 10, 12:00 PM CST to 9:00 PM CST
Where
Goliad forecast zone
Reported by
Park/Forest Service
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

The Sarco fire burned 515 acres in southern Goliad County.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, August 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1053697.